MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK; CATHETER, PERCUTANEOUS

PENUMBRA, INC. BENCHMARK; CATHETER, PERCUTANEOUS
Model Number BMK6F105BER130
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
A 5-french bernstein diagnostic catheter within a 6-french benchmark guide catheter was advanced freely up the right arm into the right subclavian artery under native fluoroscopic guidance.When advancing the diagnostic and guide catheters, there was resistance encountered in the mid-upper arm.The diagnostic catheter was removed and selective angiography through the guide catheter was performed demonstrating inadvertent selection of a small artery arising from the right brachial artery.2mg of intra-arterial verapamil was infused through the guide catheter to help facilitate removal of the catheter and alleviate any vasospasm.After administration of verapamil, an attempt was made to withdraw the guide catheter; however, the guide catheter broke leaving a retained fragment in the right arm.It appeared as if the catheter had fractured and then unraveled, leaving a small inner coil fragment from the catheter itself tethered from the upper arm to the arterial access site at the right wrist.Manufacturer response for catheter, percutaneous, benchmark (per site reporter): they will investigate.

Brand Name
BENCHMARK
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12804983
Report Number12804983
Device Sequence Number4756947
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public(01)00814548014029(17)240513(10)F106264
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/03/2021
Report Date (Section F) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBMK6F105BER130
Device Lot NumberF106264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/12/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight88 KG
Patient RaceBlack Or African American
Date Report Sent to FDA11/03/2021